Rhode Island, 2012Drought in Rhode Island, April 12 to 30, 2012
April 12 to 30, 2012 · NWS BOX · 8 events in 8 counties and zones
S. Drought Monitor declared a severe drought across Rhode Island, the eastern half of Massachusetts, and most of northern Connecticut.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The U.S. Drought Monitor declared a severe drought across Rhode Island, the eastern half of Massachusetts, and most of northern Connecticut. A moderate drought was declared over western Massachusetts and southwestern New Hampshire. This was declared as the result of a meteorological drought determined by precipitation that had been approximately one half of normal from January 2012 through April 2012. Rivers and streams were most affected as most ran at record low levels during the spring run-off season. No southern New England state issued drought declarations as reservoirs were at normal levels, thanks largely to above normal precipitation falling between August 2011 and November 2011.
The main impact of the meteorological drought was periods of very high fire danger. In addition, small pond levels were reduced. While soil moisture was well below normal, this drought occurred prior to the beginning of the growing season. Thus, no agricultural impacts were realized.
From January 1 through April 15, precipitation levels were 6 to 8 inches below normal across northeast Connecticut, Rhode Island, and southeast Massachusetts. Across the remainder of southern New England, precipitation levels were 5 to 7 inches below normal. This translates to around or less than 50 percent of normal precipitation for much of southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 12, 6:29 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Apr 12, 6:29 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
729 AM EDT THU APR 12 2012
.SYNOPSIS...
WEAK LOW PRESSURE WILL BRING SCATTERED SHOWERS TO THE REGION TODAY.
A WARMING TREND WILL FOLLOW WITH ABOVE NORMAL TEMPERATURES THROUGH
EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS SOUTH OF NEW ENGLAND. A
COLD FRONT WILL BRING AN END TO THE UNSEASONABLY MILD WEATHER BY THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7AM UPDATE...
WITH COOL LLVLS OVERNIGHT -SHRA HAVE ALMOST DIMINISHED COMPLETELY
EARLY THIS MORNING. ALTHOUGH...AREAS WHERE SOME EARLY MORNING SUN
HAS SHOWN /NRN MA AND SRN NH/ WE ARE STARTING TO SEE MORE RETURNS
ON THE RADAR. GIVEN THAT H5 TEMPS ARE BETWEEN -25C AND -30C...
WITH H85 TEMPS HOVERING NEAR -1C PER LOCAL SOUNDINGS...EXPECT THAT
SUNSHINE THIS MORNING WILL WORK AGAINST ITSELF WITH MID LVL LAPSE
RATES APPROACHING 7C/KM. THEREFORE...BOTH CLOUD COVER AND SHOWER
ACTIVITY WILL BECOME MORE WIDESPREAD ESPECIALLY LATE THIS
MORNING AND AFTERNOON. WILL CONTINUE TO KEEP MENTION OF TS OUT OF
FORECAST AS COOL MORNING TEMPS AND INCREASING CLOUDS WILL KEEP
NEAR SFC LAYER MORE STABLE...BUT THIS WILL NEED TO BE MONITORED AS
GUIDANCE SUGGESTS CORRIDOR OF LESS STABILITY THROUGH ERN CENTRAL
PORTIONS OF THE FA. GIVEN ITS LOCATION...WEAK SEA BREEZE FRONT MAY
INCREASE LIKELYHOOD OF HEAVIER SHOWERS. ALSO...GIVEN VERY COLD
LOW TO MID LVL TEMPS...GRAUPEL IS A POSSIBILITY IN SOME OF THE
SHOWERS THAT DEVELOP.
PREVIOUS DISCUSSION...
UPPER LEVEL TROUGH/COLD POOL ALOFT ACROSS SOUTHERN NEW ENGLAND
WILL COMBINED WITH DIURNAL HEATING TO RESULT IN ANOTHER ROUND OF
SCATTERED RAIN SHOWERS TODAY. WHILE A FEW SPOT SHOWERS WERE
OCCURRING EARLY THIS MORNING...EXPECT THE AREAL COVERAGE AND
INTENSITY TO INCREASE LATER THIS MORNING AND ESPECIALLY THIS
AFTERNOON. THE MODELS DO INDICATE THAT THE AREAL COVERAGE MAY BE A
BIT LARGER THAN YESTERDAY...BUT IT STILL WILL BE HIT AND MISS AND
CERTAINLY NOT EXPECTING A WASHOUT. WILL HAVE THE HIGHEST POPS
ALONG A WEAK SEA BREEZE FRONT AND INTO THE EAST SLOPES OF THE
MONADNOCKS/WORCESTER HILLS...WHERE THERE MIGHT BE SOME TERRAIN
ENHANCEMENT.
INSTABILITY APPEARS TOO LOW TO INSERT THUNDER INTO THE
FORECAST...BUT THE DAY SHIFT WILL HAVE TO TAKE ANOTHER LOOK JUST IN
CASE. HOWEVER...ITS NOT OUT OF THE QUESTION THAT A FEW OF THE
HEAVIER SHOWERS CONTAIN GRAUPEL/SMALL HAIL WITH THE COLD POOL ALOFT.
PLENTY OF CLOUDS WILL HOLD HIGH TEMPERATURES IN THE 50S TODAY. IN
FACT...ON SHORE FLOW WILL LIKELY HOLD HIGHS IN THE UPPER 40S AND
LOWER 50S ALONG THE IMMEDIATE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
THE SCATTERED SHOWERS SHOULD COME TO AN END BY MID TO LATE EVENING.
THIS A RESULT OF THE LOSS OF DAYTIME HEATING AND THE UPPER LEVEL
TROUGH BEGINNING TO MOVE AWAY FROM THE REGION. WE SHOULD AT LEAST
SEE SOME PARTIAL CLEARING FROM WEST TO EAST OVERNIGHT AS WINDS
DIMINISH. THIS SHOULD ALLOW OVERNIGHT LOWS TO FALL INTO THE UPPER
20S AND LOWER 30S ACROSS PORTIONS OF SOUTHWEST NH/WESTERN MA...TO
MAINLY THE 30S ELSEWHERE.
FRIDAY...
THE UPPER LEVEL TROUGH WILL BE MOVING AWAY FROM THE REGION AS HEIGHT
FIELDS BEGIN TO RISE. THIS SHOULD RESULT IN PARTLY TO MOSTLY SUNNY
SKIES AND DRY WEATHER. TEMPERATURES WILL ALSO RESPOND...WITH HIGHS
EXPECTED TO REBOUND INTO THE LOWER TO MIDDLE 60S. THE EXCEPTION
WILL BE ON THE IMMEDIATE COAST...WHERE LOCALIZED SEA BREEZES MAY
HOLD HIGHS IN THE 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* WARMING TREND THROUGH THE WEEKEND
* COLD FRONT MOVES THROUGH SOMETIME BETWEEN LATE SUN AND LATE MON
* UNSETTLED CONDITIONS DURING THE MIDDLE OF NEXT WEEK
OVERVIEW AND MODEL PREFERENCES...
WHILE 12/00Z MODEL GUIDANCE SUITE IS CONVERGING ON A SOLN FOR
EARLY NEXT WEEK...THERE STILL APPEAR TO DIFFERENCES IN THE
HANDLING OF THE TROF/RIDGE INTERACTION THAT WILL AFFECT SENSIBLE
WX DETAILS SUN NIGHT INTO MON. THE ISSUE APPEARS TO BE DIFFERENCES
IN THE DEPTH SRD PROGRESSION OF THE NRN STREAM SHORTWAVE AND ITS
ABILITY TO FLATTEN PERSISTENT SUBTROPICAL RIDGING FROM THE SE
CONUS. ECMWF/ECENS MEAN HAS SPED UP A BIT...WITH A STRONGER
WAVE...BUT CONTINUES TO BE ALMOST 12 HOURS SLOWER AND WEAKER THAN
THE GFS/GEFS MEAN. ECMWF CONTINUES TO BE THE MOST PERSISTENT
THOUGH...AND HPC CONTINUES TO LEAN ITS WAY...SO WILL BASE TIMING
OF BOTH WARM AND COLD FRONT LATE IN THE WEEKEND TOWARD ITS SOLN.
THIS WILL ALSO NOT STRAY TOO FAR FROM CURRENT FORECAST DATABASE.
DUE TO THE SYNOPTIC DIFFERENCES IN THE STRENGTH OF THE RIDGE
FOLLOWING THIS WAVE PASSAGE...THERE CONTINUES TO BE ISSUES INTO
NEXT WEAK REGARDING A SECOND WAVE MOVING IN FROM THE PLAINS. WHILE
BOTH ECMWF AND GFS SUGGEST FORMATION OF A STRONG BAROCLINIC ZONE W
OF THE AREA UPON WHICH THE WAVE WILL REACT...THE MORE AMPLIFIED
ECMWF DELAYS THE ONSET OF THE WAVE TOWARD MID TO LATE WEEK...WHILE
THE GFS SUGGEST IT ARRIVES BY LATE TUE INTO WED. GIVEN THAT ECMWF
CONTINUES TO SHOW BETTER SKILL IN THE EXTENDED...HAVE TRENDED
FORECAST TOWARD IT...BUT WITH A BLEND OF CURRENT FORECAST.
DETAILS...
FRI NIGHT INTO SAT...
HIGH PRES WILL RIDGE OVER THE AREA FROM THE S AS SUBTROPICAL MID
LVL RIDGE BUILDS OVER THE ERN SEABOARD. THIS WILL PROMOTE MOSTLY
DRY CONDITIONS FOR THIS PERIOD. H85 TEMPS WILL BE INCREASING INTO
THE DAY SAT TO AN AVG OF +5C BY PEAK HEATING. THEREFORE...ALTHOUGH
CLOUDS WILL BE INCREASING AS A WAVE APPROACHES...SOME AREAS SEEING
NEAR 70F CANNOT BE RULED OUT. THE OTHER ISSUE FOR SAT WILL BE THE
POTENTIAL FOR ELEVATED FIRE WX RISK. DRY CONDITIONS WILL RETURN
DESPITE INCREASING DWPTS. SOUNDINGS ALSO SUGGEST 25 TO 30 KT LLJ
SHOULD BE TAPPED...WHICH WOULD YIELD WINDS 25 TO 30 MPH DURING THE
AFTERNOON. WILL NEED TO KEEP THIS IN MIND AS MINUTE DETAILS ARE
WORKED OUT IN THE NEXT COUPLE OF DAYS.
SUN INTO MON...
WHILE THERE ARE TIMING DIFFERENCES THAT WILL NEED TO BE RESOLVED
LEADING UP TO THIS PERIOD...THE PREFERRED SOLN SUGGESTED BY THE
OPNL ECMWF/HPC WOULD SUGGEST THAT BEST DYNAMICS REMAIN WELL N OF
THE AREA WITH A WAVE MOVING THROUGH CANADA. THE WARM FRONT WILL
APPROACH...AND ACTUALLY PASS OVER THE AREA TO THE N...ALLOWING SRN
NEW ENGLAND TO BE WELL ENTRENCHED IN THE WARM SECTOR SUN INTO
EARLY MON. WILL ALSO NEED TO MONITOR UPSTREAM AS THIS FRONT
APPROACHES...SINCE GUIDANCE SHOWS A POCKET OF INSTABILITY OVER THE
CENTRAL PLAINS. THIS MAY MEAN THE REMNANTS OF AN MCS COULD BRING
SOME RAINFALL AS THE FRONT PASSES. THE SENSIBLE WX DIFFERENCES
FROM THE TWO POSSIBLE SOLNS WOULD BE HOW WARM IT IS...AND HOW DRY
IT WILL BE BOTH SUN AND MON. THE FASTER GFS WOULD SUGGEST IT IS
MOSTLY WET SUN...BUT DRY MON...WITH COOLER TEMPERATURES ALL
AROUND. THE ECMWF SOLN /USED FOR THIS FORECAST/ WOULD SUGGEST THE
COLD FRONT COMES THROUGH MOSTLY DRY AFTER SOME SHOWERS ON
SUN...BUT WOULD BE SLOW ENOUGH SUCH THAT BOTH SUN AND MON ARE MUCH
WARMER. SINCE THIS SOLN WAS USED...EXPECT SOME SHOWERY AND
POSSIBLE EVEN AN RUMBLE OF THUNDER SUN. WITH TEMPS WELL INTO THE
70S POSSIBLE BOTH DAYS...ESPECIALLY MON AS THE DRY AIR FROM
UPSTREAM HIGH PRES WOULD SUGGEST MORE INSOLATION MON THAN ON SUN.
TUE INTO WED...
SUBTROPICAL RIDGE REBOUNDS AS APPROACHING WAVE FROM THE SW FEEDS
WAA INTO IT. ECMWF CONTINUES TO BE STRONGER WITH THIS RIDGE AND
DELAYS THE ARRIVAL OF IMPACTS FROM THE WAVE UNTIL WED. WILL
CONTINUE TO TREND TO THE ECMWF BECAUSE GIVEN THE PROJECTED
STRENGTH FROM THE HIGH ASSOCIATED WITH THE RIDGE /1020+ HPA/ FEEL
THAT THE GFS MAY BE MOVING IT E TOO FAST. IN ANY CASE...IT APPEARS
THAT BEST CHANCE FOR MORE WETTING PRECIP WILL BE ON WED AS THE
INCOMING WAVE INTERACTS WITH A NEAR SFC BAROCLINIC ZONE STALLED TO
THE W.
LATE NEXT WEEK...
LOW CONFIDENCE IN ANY ONE SOLN AT THIS PINT AS IT WILL BE
DICTATED BY THE STRENGTH OF THE SUBTROPICAL RIDGE AS IT TRIES TO
MOVE OVER...THEN E OF THE REGION. WILL CONTINUE WITH ECMWF AS
BASELINE DUE TO ITS SKILL IN THE EXTENDED OVER THE LAST COUPLE OF
SEASONS.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...
MODERATE TO HIGH CONFIDENCE IN TAFS. VFR EXPECTED TO REMAIN
DOMINANT CATEGORY THROUGH TONIGHT. SHOWERS ARE EXPECTED TO BECOME
MORE WIDESPREAD LATE THIS MORNING INTO THIS EVENING...WITH
ISOLATED AND BRIEF MVFR CONDITIONS POSSIBLE.
KBOS TAF...HIGH CONFIDENCE. VFR CONTINUES THROUGH THE DAY AND INTO
TONIGHT. EASTERLY WINDS DEVELOPING LATE MORNING AND AFTERNOON. A
FEW SHOWERS MAY EFFECT THE TERMINAL ESPECIALLY THIS AFTERNOON AND
EVENING.
OUTLOOK...
FRIDAY NIGHT THROUGH SUNDAY...
MODERATE TO HIGH CONFIDENCE VFR. PERIODS OF SHOWERS SATURDAY NIGHT AND
SUNDAY MAY REDUCE CONDITIONS TO MVFR.
SUNDAY NIGHT AND MONDAY...
LOW TO MODERATE CONFIDENCE. COLD FRONTAL PASSAGE COULD BRING
PERIODS OF MVFR CONDITIONS.
&&
.MARINE...
TODAY THROUGH FRIDAY...
WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS WITH A RELATIVELY
WEAK PRESSURE GRADIENT. HOWEVER...THERE IS THE POTENTIAL FOR A FEW
HOURS OF LOWER 20 KNOT NORTHERLY WIND GUSTS THIS MORNING INTO THE
EARLY AFTERNOON.
OUTLOOK...
FRIDAY NIGHT AND SATURDAY...HIGH CONFIDENCE. PLEASANT BOATING
WEATHER EXPECTED. WINDS AND SEAS REMAIN BELOW SCA.
SATURDAY NIGHT AND SUNDAY...LOW TO MODERATE CONFIDENCE. SEAS BUILD
AS LOW PRESSURE APPROACHES THE REGION. WINDS REACH 25 TO 30 KT
DURING THE DAY SUN. SMALL CRAFT ADVISORIES LIKELY.
SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE. WINDS AND
SEAS DIMINISH AS HIGH PRESSURE BUILDS OVER THE WATERS FOLLOWING A
COLD FRONTAL PASSAGE.
&&
.FIRE WEATHER...
TODAY...
SCATTERED SHOWERS AND RELATIVE HUMIDITY LEVELS ONLY DROPPING TO
BETWEEN 30 AND 40 PERCENT ACROSS THE INTERIOR AND REMAINING OVER 50
PERCENT ON THE COAST WILL LIMIT FIRE WEATHER POTENTIAL.
FRIDAY...
ELEVATED FIRE WEATHER POTENTIAL WILL RETURN TO SOUTHERN NEW
ENGLAND. DRY WEATHER IS ON TAP WITH MINIMUM AFTERNOON RELATIVE
HUMIDITIES DROPPING TO BETWEEN 20 AND 25 PERCENT AWAY FROM THE
IMMEDIATE COAST. THE POTENTIAL FOR WIND GUSTS UP TO 20 MPH EXISTS
DURING THE AFTERNOON. WHILE THIS IS BELOW OUR CRITERIA FOR ANY
HEADLINES...GIVEN THE LACK OF ANY RECENT SIGNIFICANT RAINFALL...FIRE
WEATHER POTENTIAL WILL BE ELEVATED.
OUTLOOK...
SATURDAY...WHILE MIN RH VALUES ARE EXPECTED TO DIP EVEN LOWER /TO
AROUND 20 PERCENT/ THERE IS SOME UNCERTAINTY IN HOW STRONG THE
WINDS WILL BE. A FEW GUSTS TO 25 MPH ARE NOT OUT OF THE
QUESTION...BUT IT APPEARS THEY MAY NOT BE WIDESPREAD UNTIL LATER
IN THE DAY. WILL NEED TO MONITOR...BECAUSE SHOULD THE CHANCE FOR
STRONGER WINDS BE MORE LIKELY...THE RISK WOULD BE MUCH MORE
ELEVATED.
WHILE WIND GUSTS COULD BE STRONGER BOTH SUNDAY AND MONDAY...WITH
30 MPH GUSTS LIKELY. MIN RH VALUES WILL BE HIGHER /CLOSER TO 50
PERCENT/...AS A MORE MOIST AIRMASS MOVES OVER THE AREA WITH THE
POSSIBILITY OF SOME SHOWERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/DOODY
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
FIRE WEATHER...
Hazardous weather outlook, Apr 12, 2:46 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
346 AM EDT THU APR 12 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-130800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
346 AM EDT THU APR 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS THE LOW PROBABILITY OF AN ELEVATED FIRE WEATHER RISK
SATURDAY. MIN RH VALUES WILL DIP TO AROUND 20 PERCENT...WIND GUSTS
MAY REACH 25 MPH...BUT THERE IS A CHANCE IT WILL BE LOWER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-130800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
346 AM EDT THU APR 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Northwest Providence
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over northwestern Providence County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Southeast Providence
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Southeast Providence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over southeastern Providence County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Western Kent
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Western Kent forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over western Kent County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Eastern Kent
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over eastern Kent County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Bristol
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Bristol forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Bristol County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Washington
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Washington forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Washington County from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Block Island
- When
- April 12, 7:30 AM EST to April 24, 7:30 AM EST
- Where
- Block Island forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Block Island from April 12 through April 24. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Newport
- When
- April 12, 7:30 AM EST to April 30, 11:59 PM EST
- Where
- Newport forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Newport County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Michigan, April 12, 2012$12 million · 2 events
- Wildfire in Georgia, April 12 to 13, 2012$50,000 · 1 event
- Hail in Nebraska, April 12, 20122.5 in hail · 18 events
- Drought in Massachusetts, April 12 to 30, 201215 events
- Frost and Freeze in Illinois, April 12, 201213 events
- Frost and Freeze in New York, April 12 to 13, 201213 events
- Tornado and Hail in Nebraska, April 12, 2012EF0 · 12 events
- Hail in Colorado, April 12, 20122 in hail · 8 events
- Hail and Damaging Wind in Kansas, April 12, 20121 in hail · 5 events
- Frost and Freeze in Virginia, April 12, 20124 events
- Frost and Freeze in West Virginia, April 12, 20124 events
- Frost and Freeze in Alabama, April 12, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377903, 377905, 377908, 377910, 377912, 377916, 377917, 377918.